Alert archive / Washington / Winter Storm Warnings in 2014

Winter Storm Warning 5, NWS Seattle, WA

February 14, 2014

NWS Seattle, WA issued this winter storm warning at Feb 14, 2014, 10:00 PM PST. It took effect at Feb 15, 2014, 12:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 10:00 PM PST (06:00 UTC)
In effect from
Feb 15, 2014, 12:00 PM PST
Expired
Feb 16, 2014, 3:59 AM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS46 KSEW 150600
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1000 PM PST FRI FEB 14 2014

WAZ518-519-151800-
/O.UPG.KSEW.WS.A.0004.140215T2000Z-140216T1400Z/
/O.NEW.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1000 PM PST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM PST
SUNDAY FOR ELEVATIONS ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR ELEVATIONS ABOVE 4500 FEET IN THE NORTH AND CENTRAL
CASCADES OF WESTERN WASHINGTON...WHICH IS IN EFFECT FROM NOON
SATURDAY TO 6 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...SNOW...HEAVY AT TIMES...IS LIKELY IN THE
  MOUNTAINS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING.

* WIND...WESTERLY WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE 
  POSSIBLE SATURDAY NIGHT IN THE MORE EXPOSED LOCATIONS AND 
  RIDGETOPS.

* SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT 
  RAINIER.

* TIMING...ANOTHER VIGOROUS FRONT WILL ARRIVE SATURDAY AFTERNOON
  AND EVENING.

* IMPACTS...HAZARDOUS WINTER CONDITIONS ARE EXPECTED IN THE
  MOUNTAINS SATURDAY NIGHT IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS. FOR ROAD CONDITIONS OR
TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT
WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-151800-
/O.UPG.KSEW.WS.A.0004.140215T2000Z-140216T1400Z/
/O.NEW.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/
OLYMPICS-
1000 PM PST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM
PST SUNDAY FOR ELEVATIONS ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET...WHICH IS IN
EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...HEAVIEST ON SOUTH FACING
  SLOPES.

* WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH ACROSS THE 
  EXPOSED RIDGES.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...THE SNOW WILL INCREASE SATURDAY AFTERNOON WITH THE
  NEXT STRONG FRONT.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHILE DRIVING. FOR ROAD CONDITIONS OR TRAVEL
ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WWW.WEATHER.GOV/SEATTLE
MERCER
4 follow-up statements
679 
WWUS46 KSEW 151223
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
423 AM PST SAT FEB 15 2014

WAZ518-519-152030-
/O.NEW.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/
/O.CON.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
423 AM PST SAT FEB 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES FROM
NOON TODAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4000 FEET...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT FOR ELEVATIONS ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WATCH FOR ELEVATIONS ABOVE 3500 FEET...WHICH IS IN EFFECT FROM
SUNDAY MORNING THROUGH LATE SUNDAY NIGHT.

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...10 TO 20 INCHES TODAY...WITH ANOTHER 1 TO 3
  FEET EXPECTED ON SUNDAY.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH ON THE
  EXPOSED RIDGES SUNDAY.

* SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT 
  RAINIER.

* TIMING...THE SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON
  BEFORE BECOMING LIGHTER OVERNIGHT. EXPECT THE SNOW TO INCREASE
  AND BECOME LOCALLY VERY HEAVY SUNDAY NIGHT. SNOWFALL RATES OF 1
  TO 4 INCHES ARE POSSIBLE.

* IMPACTS...THOSE PLANNING TRAVEL IN THE HIGHER PASSES SHOULD BE
  PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS.

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR
1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-152030-
/O.CON.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/
OLYMPICS-
423 AM PST SAT FEB 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS FROM
NOON TODAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4000 FEET...

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...8 TO 14 INCHES TODAY...WITH ANOTHER 10 TO
  16 INCHES EXPECTED ON SUNDAY.

* WIND...SOUTHERLY 40 TO 50 MPH WITH GUSTS TO 70 MPH ON THE EXPOSED
  RIDGES SUNDAY.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...THE SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON
  BEFORE BECOMING LIGHT OVERNIGHT. EXPECT THE SNOW TO INCREASE
  AND BECOME LOCALLY HEAVY ON SUNDAY. SNOWFALL RATES OF 1 TO 2
  INCHES ARE POSSIBLE ON SUNDAY.

* IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES TODAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
766 
WWUS46 KSEW 151942
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1142 AM PST SAT FEB 15 2014

WAZ518-519-160630-
/O.CON.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/
/O.CON.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1142 AM PST SAT FEB 15 2014

...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TONIGHT WITH A
WINTER STORM WATCH FOR SUNDAY AND SUNDAY NIGHT...

* HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY NIGHT.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OVER THE WEEKEND WILL BE 1
  TO 3 FEET.

* WIND...IT WILL BE WINDY AT TIMES WITH SOUTHWEST WINDS NEAR 40
  MPH WITH GUSTS TO 65 MPH ON THE EXPOSED RIDGES. THE STRONGEST
  WINDS ARE LIKELY TO BE THIS EVENING AND AGAIN SUNDAY EVENING.

* IMPACTS...THOSE PLANNING TRAVEL IN THE CASCADES CAN EXPECT WINTER
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS.

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-160630-
/O.CON.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/
OLYMPICS-
1142 AM PST SAT FEB 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY FOR ELEVATIONS ABOVE 4000 FEET...

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...A FOOT OF SNOW IS LIKELY IN THE OLYMPICS
  THROUGH TONIGHT.

* WIND...SOUTHERLY WINDS WILL BECOME MORE WESTERLY
  OVERNIGHT...WITH WIND SPEEDS OF 40 MPH WITH GUSTS TO 70 MPH
  POSSIBLE ON THE HIGHER EXPOSED RIDGES.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* IMPACTS...EXPECT WINTER TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
424 
WWUS46 KSEW 160513
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
913 PM PST SAT FEB 15 2014

WAZ518-519-161300-
/O.CON.KSEW.WS.W.0005.000000T0000Z-140216T1400Z/
/O.CON.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
913 PM PST SAT FEB 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY
THROUGH LATE SUNDAY NIGHT...

* HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY NIGHT.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL THROUGH SUNDAY MORNING WILL
  BE 1 TO 3 FEET...LOCALLY HIGHER.

* WIND...IT WILL BE WINDY AT TIMES WITH SOUTHWEST WINDS NEAR 40
  MPH WITH GUSTS TO 65 MPH ON THE EXPOSED RIDGES. THE STRONGEST
  WINDS ARE LIKELY TO BE THROUGH EARLY SUNDAY MORNING AND AGAIN
  SUNDAY EVENING.

* IMPACTS...THOSE PLANNING TRAVEL IN THE CASCADES CAN EXPECT 
  WINTER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS.

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-161300-
/O.CON.KSEW.WW.Y.0014.000000T0000Z-140216T1400Z/
OLYMPICS-
913 PM PST SAT FEB 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...

* HAZARD TYPE...SNOW AND WIND.

* SNOW ACCUMULATIONS...UP TO ONE FOOT OF SNOW IS LIKELY IN THE
  OLYMPICS THROUGH TONIGHT. 

* WIND...SOUTHERLY WINDS WILL BECOME MORE WESTERLY OVERNIGHT... 
  WITH WIND SPEEDS OF 40 MPH WITH GUSTS TO 70 MPH POSSIBLE ON 
  THE HIGHER EXPOSED RIDGES. 

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* IMPACTS...EXPECT WINTER TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WEATHER.GOV/SEATTLE
823 
WWUS46 KSEW 161159
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
359 AM PST SUN FEB 16 2014

WAZ518-519-170030-
/O.CAN.KSEW.WS.W.0005.000000T0000Z-140216T1400Z/
/O.UPG.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/
/O.NEW.KSEW.WS.W.0006.140216T2300Z-140217T2000Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
359 AM PST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON PST MONDAY. THE WARNING REPLACES THE WATCH THAT
WAS IN EFFECT...AND THE WINTER STORM WARNING THAT WAS IN EFFECT
OVERNIGHT HAS ENDED.

* HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES LATE THIS AFTERNOON
  THROUGH MONDAY MORNING...ALONG WITH WINDY CONDITIONS.

* SNOW ACCUMULATIONS...ANOTHER 1 TO 3 FEET OF SNOW IS LIKELY THIS
  AFTERNOON THROUGH MIDDAY MONDAY.

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS...SNOQUALMIE
  PASS...CRYSTAL MOUNTAIN...PARADISE...WHITE PASS.

* TIMING...THE HEAVIEST PERIOD OF SNOWFALL WILL PROBABLY OCCUR TONIGHT.

* WIND...IT WILL BE WINDY AT TIMES WITH WIND 15 TO 30 MPH AND
  GUSTS TO 45 MPH.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS. LONG TRAFFIC
  DELAYS AND ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT AT LEAST 12 INCHES OF SNOW IS
EXPECTED IN A 12 HOUR PERIOD OR 18 INCHES SNOW IN 24 HOURS.

&&

$$

WAZ513-170030-
/O.CAN.KSEW.WW.Y.0014.000000T0000Z-140216T1400Z/
/O.NEW.KSEW.WS.W.0006.140216T2000Z-140217T1100Z/
OLYMPICS-
359 AM PST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 3
AM PST MONDAY. THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT
OVERNIGHT HAS ENDED.

* HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND
  TONIGHT...ALONG WITH WINDY CONDITIONS.

* SNOW ACCUMULATIONS...UP TO TWO AND A HALF FEET OF NEW SNOW IS
  LIKELY THIS AFTERNOON AND TONIGHT.

* SOME AFFECTED LOCATIONS...THE AREA AROUND HURRICANE RIDGE.

* TIMING...THE HEAVIEST PERIOD OF SNOWFALL WILL PROBABLY OCCUR
  THIS EVENING.

* WIND...IT WILL BE WINDY AT TIMES WITH WIND 15 TO 30 MPH AND
  GUSTS TO 45 MPH.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS. LONG TRAFFIC
  DELAYS AND ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT AT LEAST 12 INCHES OF SNOW IS
EXPECTED IN A 12 HOUR PERIOD OR 18 INCHES SNOW IN 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 9:30 PM PST, 30 minutes earlier.

Area forecast discussion, Feb 14, 9:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST FRI FEB 14 2014

.SYNOPSIS...TWO VIGOROUS FRONTAL SYSTEMS WILL SWEEP THROUGH WESTERN
WASHINGTON THIS WEEKEND. THERE WILL BE PERIODS OF SNOW IN THE
MOUNTAINS WITH BLUSTERY WEATHER AT TIMES IN THE LOWLANDS THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...MOIST AND SOMEWHAT UNSTABLE WESTERLY FLOW WILL
CONTINUE TONIGHT AHEAD OF A STRONG STORM SYSTEM. RADAR INDICATES A
FEW SCATTERED SHOWERS AROUND WRN WA BUT THE CENTRAL/N PUGET SOUND
REGION WILL REMAIN SHADOWED WITH JUST A FEW SPILL OVER SHOWERS
POSSIBLE. THERE WERE A FEW LIGHTNING STRIKES ACROSS N
SNOHOMISH/SKAGIT COUNTIES JUST PRIOR TO SUNSET BUT NOTHING SINCE SO
NO UPDATES NEEDED.

WV SATELLITE IMAGERY SHOWS TWO DISTINCT STREAMS OF MOISTURE AHEAD OF
A N/S ORIENTED UPPER TROUGH STRETCHING FROM THE GULF OF AK SWD TO
30N. ONE MOISTURE PLUME HAS SUBTROPICAL ORIGINS AND THE OTHER IS
ASSOCIATED WITH THE MAIN FRONT. BOTH WILL INTERACT AS A 150+ KT JET
DIRECTS THE SYSTEM TOWARD WA. SOME MODELS INDICATE A CLOSED SURFACE
LOW WILL FORM ALONG THE TRIPLE POINT BUT THERE IS SOME SPREAD AMONG
THE MODELS REGARDING THE EXACT TRACK. THE 00Z NAM-12 APPEARS A BIT
FURTHER N AND IS IN GOOD AGREEMENT WITH THE NEW GFS. THE 12Z ECMWF
IS THE STRONGEST OF THE MODELS TAKING A 980 MB LOW INTO S VANCOUVER
ISLAND...A WINDY PATTERN FOR WRN WA. THIS MODEL USUALLY HANDLES
SURFACE FEATURES BETTER OVER THE ERN PACIFIC BUT THE 00Z RUN HAS YET
TO ARRIVE. THE 4KM WRF-GFS JUST IN SHOWS SUB-WARNING WINDS
DEVELOPING BEHIND A WARM FRONT LATE SATURDAY AFTERNOON INTO EARLY
SUNDAY MORNING. WILL LEAVE THE WATCH IN PLACE BUT THE NEXT SHIFT
WILL PROBABLY KICK IT OVER TO AN ADVISORY COAST/N INTERIOR. MUCH
MORE BORDERLINE FOR PUGET SOUND BUT PROBABLY JUST BELOW ADVISORY
LEVEL.

ONE AREA OF HIGH CONFIDENCE IS THE ROUND OF LOCALLY HEAVY
PRECIPITATION ON THE WAY. SLY FLOW BEHIND THE WARM FROM WILL DROP A
QUICK 1-1.5 INCHES OF RAIN ALONG THE LOWER S FACING MOUNTAIN SLOPES
THROUGH SATURDAY EVENING. ADDITIONAL RAIN WILL FALL INTO SUNDAY
MORNING WITH THE COLD FRONT. THE SNOW LEVEL WILL FLUCTUATE BUT
AVERAGE AROUND 4500 FEET. QPF AMOUNTS SUGGEST 12 TO 18 INCHES OF
SNOW ARE LIKELY ALONG S FACING SLOPES WHICH DO WELL IN SLY AND
W-SW FLOW. THE PASSES MAY STRUGGLE TO GET A FOOT IN 12 HOURS BUT
POSSIBLE...ESPECIALLY AT STEVENS WHERE ANY CHANGE OVER TO RAIN MAY
BE MORE BRIEF. WILL UPGRADE THE WATCH TO A WARNING.

THERE WILL BE A LULL IN PRECIPITATION ACROSS THE AREA SUNDAY MORNING
TO MIDDAY SUNDAY. RAIN WILL INCREASE OVER THE ENTIRE AREA SUNDAY
AFTERNOON AHEAD OF A STRONG WARM FRONT. MODELS INDICATE THIS SYSTEM
WILL BE WETTER AND PRODUCE STRONGER WINDS THAN THE FIRST SYSTEM
MENTIONED ABOVE. MODELS SHOW 70 KT AT 925 MB ALONG THE COAST WHICH
COULD TRANSLATE TO GUSTS OVER 60 MPH. IT WILL BE VERY BLUSTERY
ELSEWHERE. A NEW WIND WATCH MAY BE NEEDED ONCE THE CURRENT WATCH IS
CONVERTED OVER ON THE NEXT SHIFT.  MERCER

.LONG TERM...FROM 300 PM DISCUSSION...TWO COLD FRONTS ARE LIKELY TUE
AND WED AND THESE BOTH LOOK LIKE PRETTY GOOD SNOW MAKERS FOR THE
MOUNTAINS...AND THE SNOW LEVEL WILL BE LOWER TOO. A FAIRLY COLD AIR
MASS WILL BE OVER THE AREA THURSDAY WITH NW FLOW ALOFT AND LOW LEVEL
ONSHORE FLOW AS THE UPPER TROUGH THAT HAS BEEN OVER THE NE PACIFIC
THE PAST WEEK SAGS THROUGH THE REGION. THE TROUGH WILL BE INTO THE
FOUR CORNERS AREA FRIDAY AND A RIDGE WILL BE BUILDING AROUND 140W SO
FRIDAY AND SATURDAY COULD BE DRY WITH DAYTIME TEMPS PROBABLY WARMING
A BUT FROSTY NIGHTS A GOOD BET TOWARD THE END OF NEXT WEEK.

&&

.HYDROLOGY...NO CHANGE FROM PREVIOUS DISCUSSION...TWO FRONTAL
SYSTEMS WILL MOVE THROUGH WESTERN WA OVER THE WEEKEND AND TWO MORE
ARE LIKELY NEXT WEEK...PROBABLY ON TUE AND ON WED. THE SNOW LEVELS
WILL AVERAGE NEAR PASS LEVEL OVER THE WEEKEND THEN WILL TREND A BIT
LOWER FOR THE FIRST HALF OF NEXT WEEK. FRONTS WILL BE PROGRESSIVE SO
THERE IS REALLY ONLY A CHANCE OF REACHING FLOOD STAGE ON THE MOST
FLOOD PRONE RIVER WHICH IS THE SKOKOMISH IN MASON COUNTY.

&&

.AVIATION...WESTERLY FLOW ALOFT BECOMING SOUTHWESTERLY SATURDAY
MORNING BECOMING STRONG SATURDAY AFTERNOON INTO SATURDAY EVENING.
AIR MASS STABLE WITH INCREASING MOISTURE ON SATURDAY.

FRONTAL SYSTEM OVER OREGON TONIGHT WILL SLOWLY MOVE NORTH ON
SATURDAY MOVING THROUGH WESTERN WASHINGTON IN THE LATE AFTERNOON AND
EVENING HOURS. MOSTLY JUST SOME HIGH CLOUDS OVER THE AREA TONIGHT
INTO SATURDAY MORNING. MID LEVEL CLOUDS INCREASING LATE SATURDAY
MORNING WITH CEILINGS CONTINUING TO LOWER DOWN TO AROUND 4000 FEET
AHEAD OF THE FRONT. COULD SEE SOME CEILINGS IN THE 2000 TO 3000 FOOT
RANGE WITH THE FRONTAL PASSAGE.

KSEA...JUST SOME HIGH CLOUDS INTO SATURDAY MORNING. CEILINGS
LOWERING DOWN TO NEAR 4000 FEET AROUND 21Z SATURDAY WITH RAIN
DEVELOPING. SOUTHERLY WINDS 4 TO 8 KNOTS BECOMING EASTERLY 6 TO 10
KNOTS AROUND 12Z. EASTERLY WINDS CONTINUING UNTIL MID AFTERNOON.
FELTON

&&

.MARINE...WEAK HIGH PRESSURE OVER THE WATERS TONIGHT. STRONG FRONT
ASSOCIATED WITH 980 MB LOW MOVING INLAND JUST NORTH OF VANCOUVER
ISLAND MOVING THROUGH THE WATERS ON SATURDAY. GALES FORCE WINDS
EXPECTED OVER ALL THE WATERS. WINDS EASING A LITTLE SATURDAY NIGHT
INTO SUNDAY MORNING THEN INCREASING AGAIN SUNDAY AFTERNOON WITH THE
NEXT SYSTEM REACHING THE AREA. GALES POSSIBLE OVER MOST OF THE
WATERS WITH THIS SYSTEM AS WELL. NEXT SYSTEM ION THIS SERIES
ARRIVING ON TUESDAY. FELTON

&&

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE
      SATURDAY NIGHT FOR ADMIRALTY INLET AREA-CENTRAL COAST-
      NORTH COAST-SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN
      WHATCOM COUNTY.

      WINTER STORM WARNING FROM SATURDAY AFTERNOON THROUGH LATE
      SATURDAY NIGHT FOR OLYMPICS-WEST SLOPES CENTRAL CASCADES
      AND PASSES-WEST SLOPES NORTHERN CASCADES AND PASSES.

PZ...GALE WARNING COAST AND STRAIT.
     GALE WATCH ADMIRALTY INLET...PUGET SOUND AND NORTHERN
     INLAND WATERS SATURDAY AFTERNOON AND NIGHT.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:00 PM PSTWinter Weather AdvisorySEW30 hr
Feb 15, 4:12 AM PSTHigh Wind WatchSEWSan Juan24 hr
Feb 15, 4:12 AM PSTWind AdvisorySEWSan Juan24 hr
Feb 15, 4:23 AM PSTWinter Storm WatchSEW24 hr
Feb 15, 4:27 AM PSTFlood WatchSEWGrays Harbor, Lewis, Mason, Thurston4 days

Nearby

Winter Storm Warnings in Washington, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.